MAUDE Adverse Event Report: NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680359
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographic images were received that confirmed the inferior plate migrated anteriorly.Evaluation of the explanted device as well as the device history record found no material nonconformance's, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.No patient injury reported.Labeling review: ".Pre-operative warnings patient selection is extremely important.Proper patient selection, including the adherence to the device's indications and contraindications, assessment of co-morbidities and medication use, consideration of the patient's occupation and activity level, mental health, and evaluation of all preoperative imaging studies, is critical to assuring optimum performance of the device.The patient should be mentally prepared and able to comprehend the importance of precautionary measures and to adhere to them." ".Risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant." ".The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen.Even though restrictions in activity are followed.The patient should be provided a copy of the pcm cervical disc patient information brochure.".
 
Event or Problem Description
On (b)(6) 2017 a patient underwent a porous coated motion implant placement procedure at c5-c6 levels with no reported issues.Post-operatively the patient suffered a fall during which the inferior plate migrated anteriorly.On (b)(6) 2017 a revision anterior cervical discectomy fusion procedure took place where the porous coated motion implant was replaced with another manufacturer's device.No patient injury reported.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6940718
Report Number2031966-2017-00134
Device Sequence Number898269
Product Code MJO
UDI-Device Identifier00887517601155
UDI-Public00887517601155
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7680359
Device Lot NumberSV8271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR